Hail, Meeker
- When
- June 30, 1:40 PM CST
- Where
- Meeker County, 3 mi S of Cedar Mills
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.000, -93.283
16 hail, 8 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 30, 2:00 AM CST, 11 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 AM CDT WED JUN 30 2004 .DISCUSSION... FORECAST CONCERN NEAR TERM...FRONTAL MOVEMENT AND CONVECTIVE INITIATION POTENTIAL. WEAK ISENTROPIC LIFT/ELEVATED INSTABILITY HAS GENERATED A FEW -SHRA/-TSRA OVER SOUTHEAST SODAK THIS MORNING. NEW ETA INDICATES INSTABILITY SHOULD REMAIN OVER THIS REGION THIS MORNING/BRUSHING SOUTHWEST CORNER PERHAPS BEFORE DISSIPATING. FOCUS THEN TURNS TO FRONT MOVING INTO NORTHERN MN THIS MORNING. SOME CONVECTION ASSOCIATED...ASSOCIATED WITH SHORT WAVE TROF. BEST FORCING SHIFTS OFF INTO GREAT LAKES REGION DURING THE DAY...AS FRONT SAGS INTO NORTHERN CWA THIS AFTERNOON. EXPECT SOME SCATTERED CONVECTION TO DEVELOP IN BEST MOISTURE CONVERGENCE ZONE AND INSTABILITY POCKET. CIN DROPS TO ZERO...MAINLY INTO NORTHEAST CWA BY LATE AFTERNOON. THIS THEN SAGS SOUTH DURING THE EVENING...AND WEAKENS AFTER MIDNIGHT INTO SOUTHERN MN. WILL CONTINUE SCATTERED WORDING WITH THE ACTIVITY AS FRONT SAGS SOUTH. TEMPERATURES SHOULD MAX OUT CLOSE TO 90 IN WEST CENTRAL MN. MAY BE SOME CUMULUS DEVELOPMENT THIS AFTERNOON THERE AS LOW LEVEL MOISTURE INCREASE. AND SOME MORNING ACCAS MAY LIMIT READINGS SOMEWHAT AS WELL. STILL LIKE WARMER MAV/NGM COMBO TODAY...WITH SOUTHWEST FLOW AHEAD OF FRONT. FRONT SAGS INTO SOUTHERN MN AND WEAKENS OVERNIGHT AND THURSDAY. WILL CONTINUE LOW CHANCE POPS DURING THIS PERIOD...AS FORCING LIMITED. SOME QUESTION AS TO ANY REDEVELOPMENT THURSDAY NIGHT AND EARLY FRIDAY AS WELL. AGAIN FORCING WEAK...AS WAITING ON NEXT SHORT WAVE MOVING THROUGH LATER FRIDAY INTO SATURDAY. WILL STAY THE COURSE FOR NOW...AND SEE WHAT NEXT MODEL RUN DELIVERS. LONGER TERM...SATURDAY THROUGH WEDNESDAY...THE GFS CONTINUES TO STRUGGLE WITH THE UPCOMING WEEKEND. A RATHER STRONG LOW AT H5 IS FORECAST TO PASS SOUTH OF US EARLY SATURDAY WHILE A SERIES OF NORTHERN STREAM SHORT WAVES PASS BY JUST TO THE NORTH OF US. A COLD FRONT IS STILL EXPECTED TO WORK SOUTHWARD ACROSS THE FORECAST AREA DURING THE SATURDAY-SUNDAY TIME PERIOD BUT THE FOCUS ON FORCING IS WELL TO THE SE WITH THE UPPER LOW. SURFACE HIGH PRESSURE SHOULD TAKE CONTROL FROM CANADA BY MONDAY NIGHT AND PERSIST INTO EARLY WEDNESDAY. FEW CHANGES MADE TO THE WX PORTION OF THE EXTENDED GRIDS WITHOUT SEEING THE NEW ENSEMBLE DATA. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && /RAH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 527 AM CDT WED JUN 30 2004 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-011027- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 527 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SLOWLY SOUTHWARD ACROSS MINNESOTA AND WISCONSIN TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE DURING THE LATE AFTERNOON AND EVENING HOURS...ESPECIALLY ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...AND CONTAIN DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION ON SATURDAY. A FEW SEVERE STORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
The Minneapolis radar (KMPX), 28 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
16 hail, 8 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Tree tops were snapped.
One machine shed was destroyed and another was heavily damaged on a farm along Highway 15. A Quonset hut was also shifted off its foundation. Six power poles along Highway 15 near the farm were downed.
Two trees were downed onto York Road east of Underwood Avenue.
A construction trailer was flipped on the southwest side of town. Two people inside the trailer were injured. Trees were downed in the vicinity.
Numerous corn and bean crops were shredded by hail. Some of the worst damage was found in a two to three mile area east of Lake Marion.
A cluster of trees was downed.
The nickel sized hail stripped leaves and small branches from trees.
Large trees were downed.
Water overflowed across County Road 13. Crops were damaged by flood waters near Brownton. Up to 3 inches of rain fell southwest of Glencoe.
Dime sized hail fell just northwest of the intersection of I-394 and Highway 169.
Nickel sized hail fell near the intersection of Bass Lake Road and Sycamore Lane.
Penny sized hail fell in northeast Minneapolis along University Avenue.
Large tree branches were downed at the intersection of I-694 and I-35W.
Large tree limbs were downed across power lines near Moore Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405265, 5405266, 5405267, 5405268, 5405269, 5405270, 5405271, 5405272, 5405273, 5405274, 5405275, 5405276, 5405277, 5405278, 5405279, 5405510, 5405280, 5405515, 5405281, 5405282, 5405509, 5405511, 5405512, 5405513, 5405514.